1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Acute generalized exanthematous pustulosis due to tetrazepam (2008)

Acute generalized exanthematous pustulosis due to tetrazepam (2008)

  1. Jatelka
    J Investig Allergol Clin Immunol 2008;18(2):119-22

    Thomas E, Bellón T, Barranco P, Padial A, Tapia B, Morel E, Alves-Ferreira J, Martín-Esteban M.

    Tetrazepam is a benzodiazepine that is widely used in Spain as a muscle relaxant, with occasional cutaneous side effects. We report a patient who developed a generalized pruriginous cutaneous reaction compatible with acute generalized exanthematous pustulosis (AGEP) due to tetrazepam. Patch tests with bromazepam, diazepam, and tetrazepam were negative at 48 and 72 hours; however, the tetrazepam patch showed a positive reaction at 10 days. Immunohistochemical studies revealed a mononuclear infiltrate composed of CD4+ and CD8+ T lymphocytes. Analysis of interleukin (IL) 8 expression by quantitative polymerase chain reaction revealed increased IL-8 mRNA levels in patch test-positive skin. Lymphoblast transformation test (LTT) was positive with tetrazepam but not with diazepam. Positive patch test and LTT suggested that tetrazepam-specific lymphocytes might be responsible for a T cell-mediated reaction.These results support previous data suggesting an important role for IL-8 and drug-specific T cells in the pathogenesis ofAGEP and imply that the reaction was specific to tetrazepam with no cross-reactivity to other benzodiazepines.
Tags: